Alert archive / Idaho / Wind Advisories in 2017

Wind Advisory 10, NWS Pocatello, ID

April 17, 2017

NWS Pocatello, ID issued this wind advisory at Apr 17, 2017, 2:59 AM MDT. It took effect at Apr 17, 2017, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2017, 2:59 AM MDT (08:59 UTC)
In effect from
Apr 17, 2017, 12:00 PM MDT
Expired
Apr 17, 2017, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

472 
WWUS75 KPIH 170859
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
259 AM MDT Mon Apr 17 2017

IDZ019-020-172100-
/O.NEW.KPIH.WI.Y.0010.170417T1800Z-170418T0200Z/
Upper Snake Highlands-Upper Snake River Plain-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
Victor, Idaho Falls, and Rexburg
259 AM MDT Mon Apr 17 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from noon today to 8 PM MDT this
evening. 

* IMPACTS/TIMING...Winds increase this afternoon continue through
  sunset. Larger vehicles, especially lightweight ones, will see
  rough driving conditions in crosswind situations. Blowing dust
  is possible. The biggest impact area will be in and around I-15
  from Idaho Falls northward. 

* WINDS...Southwest 25-35 mph with gusts in excess of 40 mph at
  times. 

* LOCATIONS...Idaho Falls, Arco Desert, INL Complex, Roberts,
  Rigby, Rexburg and Dubois. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
2 follow-up statements
362 
WWUS75 KPIH 171930
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
130 PM MDT Mon Apr 17 2017

IDZ019-020-180200-
/O.CON.KPIH.WI.Y.0010.000000T0000Z-170418T0200Z/
Upper Snake Highlands-Upper Snake River Plain-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
Victor, Idaho Falls, and Rexburg
130 PM MDT Mon Apr 17 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* IMPACTS/TIMING...Strong gusty winds will continue through
  sunset. High profile vehicles will see difficult driving
  conditions particularly on Interstate 15 north of Idaho Falls to
  the Montana state line. Blowing dust is also possible.

* WINDS...Southwest 30 to 40 mph with gusts to 55 mph at times.

* LOCATIONS...Arco Desert, INL Complex, Roberts, Rigby, Rexburg 
  and Dubois. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected and gusts
over 45 mph are possible. Winds this strong can make driving 
difficult, especially for high profile vehicles. Use extra 
caution.

&&

$$
230 
WWUS75 KPIH 180142
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
742 PM MDT Mon Apr 17 2017


IDZ019-020-180245-
/O.EXP.KPIH.WI.Y.0010.000000T0000Z-170418T0200Z/
Upper Snake Highlands-Upper Snake River Plain-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
Victor, Idaho Falls, and Rexburg
742 PM MDT Mon Apr 17 2017

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds will continue to weaken through the night. Therefore the
wind advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 16, 1:58 PM MDT, 13 hours 1 minute earlier.

Area forecast discussion, Apr 16, 1:58 PM MDT, 13 hours 1 minute before
Area Forecast Discussion
National Weather Service Pocatello ID
158 PM MDT Sun Apr 16 2017

.SHORT TERM...Tonight through Wednesday. Wrapped low off northern
CA coast quickly shifting toward shore per satellite imagery.
Moisture beginning to spread inland, and expected to reach central
mtns by midnight. Have split evening grids with near zero precip
chances early then quickly rising to categorical after 06z. Snow
levels start out around 7500 ft tonight and early Monday as precip
shifts across rest of the area. Cold front associated with low
shifts through the region Monday morning, bringing stiff surface
pressure gradient to the region. Lack of strong mid level support
post-front so kept winds below advisory with good consensus from
numerical guidance. Snow accumulations with this first feature
generally 2-5" above 7500 ft, so will continue to hold off on
headlines. Shortwave trough shifts east late Monday, but next
shortwave feature spreads precip through PacNW Monday evening and
overnight, so little break in precipitation. Main shortwave shifts
into OR/WA Tuesday. Better instability exists across the region
during the afternoon so maintained slight chance thunder for that
time. Snow levels, slightly lower after Monday's front, still warm
enough to keep light accumulations mainly above 6500 ft. 2nd
shortwave shifts into WY by early Wednesday, with lingering very
light showers along the WY border. Remainder of the region under
influence of building high pressure ridge, so dry conditions for
Wednesday. DMH

.LONG TERM...Wednesday night through Sunday.
Upper level trof will likely bring rain and snow showers to
southeast Idaho Thursday into Friday with the best chance Thursday
and Thursday night.  Expect mainly dry conditions Saturday and
Sunday with upper ridging moving into the region.  Expect cool and
slightly below normal high temperatures Thursday and Friday with
warming expected next weekend.
GK

&&

.AVIATION...A Pacific system will likely bring some rain showers and MVFR
conditions to SUN and DIJ. Have SUN going down at 09z and DIJ at 13z.
Just have vicinity showers at the Snake Plain sites with ceilings above
marginal conditions. Expect 15 to 20 knot sustained winds at
BYI...PIH and IDA by late morning behind a cold frontal passage. Gusts
in the 25 to 35 knot range possibly as well in the afternoon.
GK

&&

.HYDROLOGY...Next round of precipitation moves into East Idaho
tonight through Tuesday night with brief reprieve most areas
Wednesday. Snow levels roughly 7500-8500 ft across all of East
Idaho tonight drop briefly Monday into Monday night but recover
Tuesday and Wednesday. Have kept flood advisory going for Bear
Lake region for expectation that minor mainly field flooding
continues. Bear River stage low enough to expect river is within
banks most of stretch, but creeks and streams likely still running
high. Portneuf River remains in minor flood stage with no
expected improvement. Snake River at Blackfoot has briefly
approached low end minor flooding, but expected to remain below
there through early week. Will be interesting to see how active
pattern this week influences river levels later in the week. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:44 AM MDTRiver Flood WarningPIHBingham24 hr

Nearby

Wind Advisories in Idaho, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.